MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-100-120-P6
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported tip detachment was confirmed.The material deformation (waist) to the stent could not be confirmed as the stent remains implanted in the patient.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints.The investigation was unable to determine a cause for the reported difficulties.It may be possible that the tip detachment was the result of the tip being trapped in the narrowed portion of the stent and during retraction of the thumbslide, the tip detached.The reported waist in the stent may be the result of anatomical conditions as the lesion site was described as 90% stenosed.However, this could not be confirmed and a definitive cause for the difficulties could not be determined.The foreign body in patient was related to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat the right superficial femoral artery with no tortuosity or calcification but with 90% stenosis.The vessel was 6 mm and was prepared with laser atherectomy and a 6x100 mm balloon for 2 minutes.The sheath was 6fr 90 cm.The 6.0x100 mm supera self expanding stent (ses) was deployed without issue.There was waist noted at the mid body of the stent.Reportedly, the physician rotate the system lock and the deployment lock into the locked position.Then, the tip of the delivery system separated and embolized into the patient's peroneal artery where it remains as it is not able to be retrieved.No retrieval attempt was made.No resistance was noted during advancement or removal.The patient does not have limb threatening ischemia.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10473261
Report Number2024168-2020-07233
Device Sequence Number2344103
Product Code NIP
UDI-Device Identifier08717648211829
UDI-Public08717648211829
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberS-60-100-120-P6
Device Catalogue NumberS-60-100-120-P6
Device Lot Number9102161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2020
Initial Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F 90 CM SHEATH
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient Weight59